Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 22, NWS San Angelo, TX

May 6, 2015Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this tornado warning at May 6, 2015, 8:17 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2015, 8:17 PM CDT (01:17 UTC)
Expired
May 6, 2015, 9:00 PM CDT
In force
43 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.5 in

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 70 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 8:40 PM CDTFUNNEL CLOUDIrby, TXFUNNEL CLOUD OBSERVED NEAR THE HASKELL AND THROCKMORTON COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:23 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1584 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1221 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WFUS54 KSJT 070117
TORSJT
TXC207-447-070200-
/O.NEW.KSJT.TO.W.0022.150507T0117Z-150507T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL HASKELL COUNTY IN WEST CENTRAL TEXAS...
  WEST CENTRAL THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 900 PM CDT

* AT 814 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR LAKE STAMFORD MARINA...AND MOVING EAST AT
  15 MPH.

  HAZARD...TORNADO...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  IRBY AROUND 835 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3323 9939 3304 9931 3302 9961 3317 9968
TIME...MOT...LOC 0117Z 250DEG 14KT 3309 9956

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$
1 follow-up statement
388 
WWUS54 KSJT 070130
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
830 PM CDT WED MAY 6 2015

TXC207-447-070200-
/O.CON.KSJT.TO.W.0022.000000T0000Z-150507T0200Z/
HASKELL TX-THROCKMORTON TX-
830 PM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL THROCKMORTON
AND EAST CENTRAL HASKELL COUNTIES UNTIL 900 PM CDT...

AT 828 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES SOUTH OF IRBY...AND MOVING EAST AT 15 MPH.

HAZARD...TORNADO AND TENNIS BALL SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  IRBY AROUND 835 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.

&&

LAT...LON 3319 9959 3323 9939 3304 9931 3303 9953
TIME...MOT...LOC 0130Z 250DEG 14KT 3311 9950

TORNADO...RADAR INDICATED
HAIL...2.50IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 6:15 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, May 6, 6:15 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
615 PM CDT Wed May 6 2015

.AVIATION...
/00Z TAFS/
Currently severe storms across the Big Country north of the KABI
terminal. Going with a VCTS at the KABI terminal and an hour tempo
group between 03-04Z. New storms developing out into the eastern
Permian Basin and may make it east into the Concho Valley and
possibly the KSJT terminal after 01Z. Otherwise, at least isolated
thunderstorms after midnight. Widespread stratus will develop
after 06Z across West Central Texas with mainly IFR ceilings
through Thursday morning. The winds will be south with gusts to
near 25 knots.

&&

.PREV DISCUSSION... /ISSUED 408 PM CDT Wed May 6 2015/

SHORT TERM...
There is currently a severe weather threat on going across West
Central Texas, with Tornado Watches in effect until 9 PM. The main
reasons for the severe weather is strong instability and bulk effective
shear of 40 to 45 knots. Have one isolated severe storm just west
of Coleman and a few showers and storms over the western Big
Country. The best potential for severe storms will be this evening
anywhere across the area. The main hazards will be isolated
tornadoes, very large hail and damaging winds. Have likely Pops
across the Big Country to chance Pops further south.

For Thursday, there will a another chance of thunderstorms. The
best threat for a few severe storms will be across north of the
I-20 corridor, where the instability and shear will be more
favorable. The main hazards will be large hail and damaging winds.
the best chance for severe weather will be during the afternoon
and evening.

LONG TERM...
(Thursday Night through Sunday)

There will be a chance of thunderstorms through much of the extended
period, with severe weather possible through this weekend. Upper
level southwest flow will continue on Friday across the southern
Plains with a dryline which will push into the western 1/3 of the
area during the afternoon. the combination of strong instability and
good deep layer shear will lead to scattered thunderstorms mainly
during the afternoon and evening across much of the area. A few
storms may be severe, with large hail and damaging winds being the
main threats. For Saturday, a strong upper level short wave will
rotate northeast across Texas and Oklahoma with increasing mid and
upper level ascent. At the surface, low pressure will be located
across western Kansas by Saturday afternoon with a dryline extending
south across western Texas. Thunderstorms will fire once again
across the eastern 2/3 of our area. The combination of good
instability and 0-6km shear will probably lead some storms being
severe. Also, the strong upper level forcing, along with a fast mid
level jet, may result in more significant severe weather, at least
across the eastern 1/3 of the area. This is something we will have
to watch at we get closer to the event. For Sunday, the combination
of a cold front and continue upper level southwest flow will lead to
another round of convection and the possibility for some heavy
rainfall as the deep layer flow will be unidirectional with the
possibility of training cells.

(Monday through Wednesday)

Looks like a potential wet pattern will continue across West
Central through early next week. The combination of warm air
advection above a shallow cool airmass and upper level disturbance
moving by will continue to bring a chance of showers and
thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 66  82  67  84  67 /  60  50  30  50  40
San Angelo 	 68  86  69  87  68 /  40  30  20  30  30
Junction 	 68  82  69  83  68 /  30  20  20  40  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, May 6, 1:59 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
159 PM CDT WED MAY 6 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-071900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
159 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS MUCH OF WEST CENTRAL TEXAS. THE MOST SIGNIFICANT
SEVERE WEATHER THREAT AREA...INCLUDING A FEW TORNADOES...HAIL
LARGER THAN BASEBALL BALL SIZE...DAMAGING WINDS...WILL BE ALONG
AND NORTH OF A SWEETWATER TO BALLINGER TO BROWNWOOD LINE. IN
ADDITION...STORMS WILL PRODUCE DANGEROUS LIGHTNING AND THE
POTENTIAL FOR LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK.
WHILE ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EACH DAY...THERE
IS THE POTENTIAL FOR MORE ORGANIZED SEVERE WEATHER ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING.

24

In the hours before

Local storm report, May 6, 6:17 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
617 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             WOODSON                 33.01N  99.05W
05/06/2015  E1.00 INCH       THROCKMORTON       TX   FIRE DEPT/RESCUE

0546 PM     TSTM WND DMG     WOODSON                 33.01N  99.05W
05/06/2015                   THROCKMORTON       TX   FIRE DEPT/RESCUE

            WIDESPREAD DAMAGE TO POWERLINES AND TREES ACROSS
            WOODSON. ALSO REPORTS OF DAMAGE TO ROOFS AND PORCHES.
            WINDS WERE ESTIMATED TO BE AT LEAST 80 MPH.

&&

EVENT NUMBER SJT1500263
EVENT NUMBER SJT1500264

JOHNSON
Local storm report, May 6, 6:27 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
627 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             STAMFORD                32.94N  99.80W
05/06/2015  E1.25 INCH       JONES              TX   PUBLIC

&&

EVENT NUMBER SJT1500265

JOHNSON
Local storm report, May 6, 6:30 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             ALBANY                  32.73N  99.30W
05/06/2015  E2.25 INCH       SHACKELFORD        TX   PUBLIC

&&

EVENT NUMBER SJT1500266

JOHNSON
Local storm report, May 6, 7:06 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             SAGERTON                33.08N  99.96W
05/06/2015  E1.00 INCH       HASKELL            TX   PUBLIC

&&

EVENT NUMBER SJT1500267

PM
Local storm report, May 6, 7:30 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             HASKELL                 33.16N  99.73W
05/06/2015  E1.00 INCH       HASKELL            TX   LAW ENFORCEMENT

&&

EVENT NUMBER SJT1500268

PM
Local storm report, May 6, 7:36 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT WED MAY 06 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             4 S HASKELL             33.10N  99.73W
05/06/2015  E2.75 INCH       HASKELL            TX   PUBLIC

&&

EVENT NUMBER SJT1500269

PM

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:25 PM CDTAreal Flood AdvisorySJTHaskell95 min
May 6, 7:29 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton46 min
May 6, 8:10 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton50 min
May 6, 8:36 PM CDTAreal Flood AdvisorySJTHaskell, Throckmorton114 min
May 6, 8:53 PM CDTTornado WarningSJTHaskell, Throckmorton52 min
May 6, 8:56 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton64 min
May 6, 9:05 PM CDTFlash Flood WarningSJTHaskell, Throckmorton3 hr
May 6, 9:31 PM CDTTornado WarningSJTThrockmorton44 min
May 6, 9:54 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton66 min
May 6, 10:05 PM CDTSpecial Weather StatementSJTIrion40 min
May 6, 10:08 PM CDTTornado Warning Tornado observedSJTThrockmorton52 min
May 6, 10:53 PM CDTTornado WarningSJTThrockmorton36 min
May 6, 10:58 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min
May 7, 1:55 PM CDTSpecial Weather StatementSJTThrockmorton65 min
May 7, 2:11 PM CDTSpecial Weather StatementSJTThrockmorton34 min
May 7, 2:43 PM CDTSpecial Weather StatementSJTThrockmorton32 min
May 7, 3:37 PM CDTSpecial Weather StatementSJTThrockmorton23 min
May 7, 4:35 PM CDTSpecial Weather StatementSJTHaskell25 min
May 7, 4:59 PM CDTSpecial Weather StatementSJTHaskell31 min
May 7, 5:28 PM CDTSpecial Weather StatementSJTHaskell47 min
May 7, 5:38 PM CDTSpecial Weather StatementSJTFisher, Jones52 min
May 7, 5:42 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton48 min
May 7, 5:49 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford41 min
May 7, 6:02 PM CDTSpecial Weather StatementSJTThrockmorton43 min
May 7, 6:06 PM CDTSevere Thunderstorm WarningSJTFisher, Jones39 min
May 7, 6:20 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton40 min
May 7, 6:24 PM CDTSpecial Weather StatementSJTTaylor21 min
May 7, 6:28 PM CDTSevere Thunderstorm WarningSJTThrockmorton47 min
May 7, 6:44 PM CDTSevere Thunderstorm WarningSJTCallahan, Haskell, Jones, Shackelford, Taylor46 min
May 7, 6:58 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton32 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.